Alert archive / North Dakota / Wind Advisories in 2006
Wind Advisory 9, NWS Bismarck, ND
NWS Bismarck, ND issued this wind advisory at Jun 21, 2006, 4:02 AM CDT for 10 counties in North Dakota. It took effect at Jun 21, 2006, 11:00 AM CDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Jun 21, 2006, 4:02 AM CDT (09:02 UTC)
- In effect from
- Jun 21, 2006, 11:00 AM CDT
- Expired
- Jun 21, 2006, 4:01 PM CDT
- In force
- 5 hr
- Issued by
- NWS Bismarck, ND
Counties Bottineau County, ND, Foster County, ND, Kidder County, ND, McHenry County, ND, Pierce County, ND, Renville County, ND, Rolette County, ND, Sheridan County, ND, Stutsman County, ND, Wells County, ND
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 9.0 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3415 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 113 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KBIS 210902 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 402 AM CDT WED JUN 21 2006 ...WIND ADVISORY LATE THIS MORNING THROUGH EARLY EVENING NORTH CENTRAL TO THE JAMESTOWN AREA... .A COLD FRONT EXTENDING FROM AN INTENSE LOW PRESSURE SYSTEM OVER MANITOBA WILL SWEEP ACROSS THE STATE THIS MORNING. THE STRONGEST WINDS WILL OCCUR NORTH AND EAST OF A LINE FROM MINOT TO JAMESTOWN...WHERE NORTHWEST WINDS OF 25 TO 40 MPH ARE EXPECTED TO DEVELOP BEHIND THE FRONT AND PERSIST THROUGHOUT THE AFTERNOON. THE WINDS WILL BEGIN TO SUBSIDE EARLY THIS EVENING AS THE LOW MOVES EAST. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. NDZ003>005-011>013-022-023-025-036-037-211715- /O.NEW.KBIS.WI.Y.0009.060621T1600Z-060622T0000Z/ RENVILLE-BOTTINEAU-ROLETTE-WARD-MCHENRY-PIERCE-SHERIDAN-WELLS- FOSTER-KIDDER-STUTSMAN- INCLUDING THE CITIES OF...MOHALL...BOTTINEAU...ROLLA...MINOT... TOWNER...RUGBY...MCCLUSKY...HARVEY...CARRINGTON...STEELE... JAMESTOWN 402 AM CDT WED JUN 21 2006 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CDT THIS EVENING. EXPECT NORTHWEST WINDS OF 25 TO 40 MPH TO DEVELOP LATE THIS MORNING AND PERSIST THROUGH EARLY EVENING. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ JV
2 follow-up statements
000 WWUS73 KBIS 211626 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 1126 AM CDT WED JUN 21 2006 ...WIND ADVISORY LATE THIS MORNING THROUGH EARLY EVENING NORTH CENTRAL TO THE JAMESTOWN AREA... .AN EXITING COLD FRONT...EXTENDING FROM AN INTENSE LOW PRESSURE SYSTEM OVER MANITOBA...COMBINED WITH BUILDING HIGH PRESSURE FROM THE WEST...WILL PRODUCE WEST TO NORTHWEST WINDS OF 20 TO 40 MPH THIS AFTERNOON OVER WESTERN AND CENTRAL NORTH DAKOTA. THE STRONGEST WINDS WILL BE NORTH AND EAST OF A LINE FROM MINOT TO JAMESTOWN...WHERE NORTHWEST WINDS OF 30 TO 40 MPH ARE EXPECTED. THE WINDS WILL SUBSIDE EARLY THIS EVENING AS THE LOW MOVES EAST. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. NDZ003>005-011>013-022-023-025-036-037-220000- /O.CON.KBIS.WI.Y.0009.000000T0000Z-060622T0000Z/ RENVILLE-BOTTINEAU-ROLETTE-WARD-MCHENRY-PIERCE-SHERIDAN-WELLS- FOSTER-KIDDER-STUTSMAN- INCLUDING THE CITIES OF...MOHALL...BOTTINEAU...ROLLA...MINOT... TOWNER...RUGBY...MCCLUSKY...HARVEY...CARRINGTON...STEELE... JAMESTOWN 1126 AM CDT WED JUN 21 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. EXPECT NORTHWEST WINDS OF 25 TO 40 MPH TO DEVELOP LATE THIS MORNING AND PERSIST THROUGH EARLY EVENING. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ TWH
000 WWUS73 KBIS 212101 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 401 PM CDT WED JUN 21 2006 ...WINDS TO DIMINISH OVER CENTRAL NORTH DAKOTA... .STRONG NORTHWEST WINDS WILL DIMINISH OVER CENTRAL NORTH DAKOTA LATE THIS AFTERNOON AND THIS EVENING. THEREFORE THE WIND ADVISORY HAS BEEN CANCELLED. NDZ003>005-011>013-022-023-025-036-037-212215- /O.CAN.KBIS.WI.Y.0009.000000T0000Z-060622T0000Z/ RENVILLE-BOTTINEAU-ROLETTE-WARD-MCHENRY-PIERCE-SHERIDAN-WELLS- FOSTER-KIDDER-STUTSMAN- INCLUDING THE CITIES OF...MOHALL...BOTTINEAU...ROLLA...MINOT... TOWNER...RUGBY...MCCLUSKY...HARVEY...CARRINGTON...STEELE... JAMESTOWN 401 PM CDT WED JUN 21 2006 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS CANCELLED THE WIND ADVISORY. WINDS WILL CONTINUE TO DIMINISH LATE THIS AFTERNOON. $$ TWH
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this wind advisory went out at Jun 21, 3:50 AM CDT, 12 minutes earlier.
Area forecast discussion, Jun 21, 3:50 AM CDT, 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 350 AM CDT WED JUN 21 2006 .SHORT TERM...TODAY THROUGH FRIDAY NIGHT... MAIN FORECAST PROBLEM IN THE SHORT TERM WILL BE WINDS AND FIRE WEATHER CONCERNS. WILL UTILIZE A NAM AND GFS BLEND FOR DETAILS AS THEY ARE SIMILAR WITH MAIN FEATURES. CURRENTLY...SURFACE LOW OVER CENTRAL MANITOBA WITH A COLD FRONT EXTENDING FROM THE LOW ACROSS SOUTHEASTERN SASKATCHEWAN AND ENTERING NORTHEASTERN MONTANA. TIGHT SURFACE PRESSURE GRADIENT EVIDENT OVER SASKATCHEWAN AND THIS IS FORECAST TO PUSH INTO NORTHERN NORTH DAKOTA TODAY AS COOLER AIR AND SOME CLOUDS MOVING INTO NORTHERN NORTH DAKOTA. WINDS ALOFT ARE ALSO STRONG...WITH H850 WINDS AT 12Z EXPECTED TO BE 40 TO 45 KNOTS OVER NORTHERN AND EASTERN NORTH DAKOTA. THESE STRONG WINDS ALOFT EXPECTED TO REMAIN THROUGH MID TO LATE AFTERNOON. WILL ISSUE WIND ADVISORY FROM MINOT TO JAMESTOWN AND THOSE AREAS EAST OF THIS LINE. OTHER PARTS OF THE STATE SHOULD HAVE WINDY WEATHER AS WELL...WITH THE UPPER WESTERLY JET SITUATED ALONG THE NORTH DAKOTA AND SOUTH DAKOTA BORDER. LARGE VORT MAX IS OVER SOUTHEASTERN SASKATCHEWAN AND SOUTHWESTERN MANITOBA...AND WILL MOVE SOUTHEAST ACROSS NORTHERN NORTH DAKOTA AND INTO MINNESOTA BY EVENING. THIS FEATURE IS ASSOCIATED WITH THE SCATTERED SHOWERS OCCURRING OVER SOUTHERN SASKATCHEWAN AND MANITOBA YESTERDAY EVENING/THIS MORNING. HAVE MENTION OF A CHANCE OF MORNING SHOWERS NORTH...AND AFTERNOON SHOWERS AND THUNDERSTORMS FOR THE WHOLE FORECAST AREA. ANOTHER VORT MAX MOVES SOUTHEAST THROUGH THE H500 FLOW TONIGHT FOLLOWING THE SAME PATH AS TODAYS VORT FEATURE. HAVE KEPT CHANCE OF SHOWERS TONIGHT NORTHERN NORTH DAKOTA...LINGERING INTO THURSDAY MORNING NORTH AND EAST OF MINOT. THE GFS IS ADVERTISING SHORTWAVE ENERGY MOVING THROUGH THE NORTHWEST FLOW ALOFT AFFECTING THE STATE FRIDAY AFTERNOON AND NIGHT. A SURFACE LOW FORMS OVER WYOMING/WESTERN NEBRASKA IN RESPONSE TO THE VORT ENERGY AND THE INVERTED TROUGH FROM THE LOW EXTENDS NORTH THROUGH THE DAKOTAS BRINGING A CONVERGENCE LINE TO FOCUS THUNDERSTORM ACTIVITY. .LONG TERM...SATURDAY THROUGH WEDNESDAY NIGHT... SHORTWAVE ENERGY AND A SURFACE TROUGH WILL MAINTAIN SHOWERS ACROSS THE REGION SATURDAY...BUT AFTER THAT SHARP RIDGING WILL KEEP IT DRY. THERE IS ALWAYS A CHANCE A STRAY IMPULSE MAY SET OFF AN EVENING OF THUNDERSTORMS...BUT POPS ARE TOO LOW AT THIS TIME TO PIN SOMETHING DOWN IN THE LONG RANGE. && .FIRE WEATHER...THIS AFTERNOON AND EVENING... WILL UPGRADE FROM FIRE WEATHER WATCH TO A RED FLAG WARNING. PARAMETERS REGARDING FIRE CONCERNS HAS NOT CHANGED - PREVIOUS DISCUSSION CONCERNING RED FLAG CONDITIONS: PER DISCUSSION WITH FIRE MANAGEMENT FOLKS...FUELS ARE CRITICALLY DRY /WITH PERCENT GREEN OF 20 PERCENT OR LESS/ AND CAPABLE OF SUSTAINING ACTIVE WILDFIRES IN FAR SOUTH CENTRAL ND. GIVEN EXPECTATION OF DEEP MIXING AND RESULTANT 20-30 MPH WINDS /WITH A FEW HIGHER GUSTS/ ALONG WITH RH VALUES OF 25 PERCENT OR SO...RED FLAG CONDITIONS MAY WELL BE MET WEDNESDAY. WILL ISSUUE A RED FLAG WARNING FOR EMMONS...GRANT...AND SIOUX COUNTIES. && .BIS WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING THIS AFTERNOON AND EVENING FOR EMMONS... GRANT...AND SIOUX COUNTIES IN SOUTH CENTRAL NORTH DAKOTA. WIND ADVISORY THIS AFTERNOON MINOT/RUGBY/JAMESTOWN. && JV/RSL
Hazardous weather outlook, Jun 20, 3:56 PM CDT, 12 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 356 PM CDT TUE JUN 20 2006 NDZ001>005-009>013-017>023-025-031>037-040-041-043-044-047-048- 050-051-212100- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-BOWMAN-ADAMS-LOGAN-LA MOURE-MCINTOSH- DICKEY- 356 PM CDT TUE JUN 20 2006 /256 PM MDT TUE JUN 20 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NDZ042-045-046-212100- GRANT-SIOUX-EMMONS- 356 PM CDT TUE JUN 20 2006 /256 PM MDT TUE JUN 20 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NORTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A FIRE WEATHER WATCH IS IN EFFECT WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING. STRONG WINDS...LOW RELATIVE HUMIDITY VALUES... AND DRY VEGETATION MAY RESULT IN RED FLAG WARNING CONDITIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. CJS/NH
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 5:40 AM CDT | Red Flag Warning | BIS | Emmons, Grant, Sioux | 13 hr |
Nearby
Wind Advisories in North Dakota, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.